MAUDE Adverse Event Report: CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451506P0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after opening, the 5f mp a1 tempo catheter was found to have broken off at the tip.The device did not separate completely.This catheter was discarded and replaced with an imaging catheter.The case was completed with changing to a new unknown catheter.There was no reported injury to the patient.There was no damage noted to the packaging in the device.The product was stored hanging in the warehouse.The device was not prepped as the issue was found when opening the package.The device was not used in the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported a 5f mp a1 tempo diagnostic catheter was found to have broken off at the tip after opening the package.The device did not separate completely.This catheter was discarded and replaced with an imaging catheter.The case was completed by changing to a new unknown catheter.There was no reported injury to the patient.There was no damage noted to the device packaging.The product was stored hanging in the warehouse.The device was not prepped as the issue was found when opening the package.The device was not used in the procedure.Two photos were submitted for analysis and a cracked condition is noted on the brite tip of the unit.One non-sterile cath tempo 5f mp a1 (i) 125cm unit was subsequently received for analysis.During visual inspection, it was noted that the brite tip/distal tip was not received for evaluation.Based on the provided image, it appears as if the crack progressed to a full separation during the product return process.The cracked/separated area was noted approximately 124.5 cm from the proximal end.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was not required as a high-magnification evaluation was conducted on the diagnostic catheter, and the cracked condition identified during the visual analysis was confirmed.The microscopic examination results showed that the plastic material of the device near to the cracked condition exhibited elongations on both the internal (lumen) and external surfaces of the catheter.Additionally, material transfer was observed between what appears to be the plastic from the normal tip and the subsequent section of the tip.No other anomalies were detected during the high-magnification inspection.The reported "brite tip/distal tip ¿ cracked" was confirmed through photo analysis.The observed elongation and material transfer in the plastic are typically associated with localized tensile stress, deformation, and adhesion between previously bonded materials.The presence of material transfer indicates that the two materials were bonded before the crack formed.This suggests that the catheter was subjected to mechanical handling or tensile forces, which likely contributed to the observed damage.However, the exact source of these tensile forces cannot be determined.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the product analysis and information available for review, there is no evidence that could be found to suggest the issue experienced is related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description
As reported, after opening, the 5f mp a1 tempo diagnostic catheter was found to have broken off at the tip.The device did not separate completely.This catheter was discarded and replaced with an imaging catheter.The case was completed with changing to a new unknown catheter.There was no reported injury to the patient.There was no damage noted to the packaging in the device.The product was stored hanging in the warehouse.The device was not prepped as the issue was found when opening the package.The device was not used in the procedure.The device will be returned for evaluation.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21358433
Report Number9616099-2025-00244
Device Sequence Number15594400
Product Code DQO
UDI-Device Identifier10705032008358
UDI-Public(01)10705032008358(17)270131(10)18290488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number451506P0
Device Lot Number18290488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
¿¿¿¿¿
Patient SexUnknown